Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 57, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 12, 2003, 2:11 PM CDT for Rapides Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 2:11 PM CDT (19:11 UTC)
- Expired
- Jun 12, 2003, 3:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3708 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 121911 SVRLCH LAC079-122015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 211 PM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RAPIDES PARISH IN CENTRAL LOUISIANA * UNTIL 315 PM CDT * AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BOYCE...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BALL...BOYCE AND GARDNER SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND MOBILE HOMES ARE NOT SAFE. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3150 9272 3135 9282 3114 9263 3141 9235 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:34 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 9:34 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 AM CDT THU JUN 12 2003
LINE OF TSTMS BOWED OUT IN A COUPLE OF PLACES...MAKING WARNINGS
NECESSARY FOR STRAIGHT LINE WINDS. BOW MOVING THRU LAFAYETTE AT 35
KNOTS AT THIS TIME. SO FAR...WIND DAMAGE REPORTED IN AVOYELLES
PARISH.
WILL UPDATE ZONES TO TAILOR POPS BACK BEHIND THE LINE EXCEPT
NORTHERN ZONES. WILL HAVE TO TRIM BACK TEMPS DUE TO RAIN COOLED AIR.
WILL HAVE TO KEEP AN EYE ON UPSTREAM OVER NORTHEAST TEXAS...
EXTRAPOLATES INTO THE TOLEDO BEND AREA AROUND MID-DAY. THIS WILL
ENTAIL AN INCREASE IN POPS FOR THE NORTHERN ZONES.
.UPDATED POINT TEMPS/POPS...
KBPT 84 78 90 76 / 50 20 20 20
KLCH 80 77 89 76 / 50 30 30 20
KLFT 83 76 89 76 / 50 30 30 20
KAEX 79 75 90 75 / 70 20 30 20
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAC055-097-099-SEVERE TSTM WARNING UNTIL 945 AM FOR ST LANDRY...
LAFAYETTE AND ST MARTIN PARISHES.
LAC055-URBAN AND SMALL STREAM ADVISORY UNTIL 11 AM FOR
LAFAYETTE PARISH.
LAC079-URBAN AND SMALL STREAM ADVISORY UNTIL 10 AM FOR RAPIDES
PARISH.
TX...NONE.
SWEENEYHazardous weather outlook, Jun 12, 4:21 AM CDT, 9 hours 50 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING AND ISOLATED SHOWERS AND THUNDERSTORMS THROUGHOUT THE REST OF THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...HAIL...AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT. MCNATT
In the hours before
Local storm report, Jun 12, 10:16 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1016 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0908 AM CARENCRO LA WIND DAMAGE
06/12/03 LAFAYETTE POWERLINES AND TREES DOWN.
POWER OUT IN CARENCRO.
MJWLocal storm report, Jun 12, 11:17 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM 1 N OPELOUSAS LA WIND DAMAGE
06/12/03 ST. LANDRY TREE ON HOUSE REPORTED BY
TV METEOROLOGIST
JTLocal storm report, Jun 12, 11:21 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1121 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM CENTERPOINT LA WIND DAMAGE
06/12/03 AVOYELLES SHERRIFS OFFICE REPORTED A
TREE DOWN IN CENTERPOINT.
0940 AM BREAUX BRIDGE LA WIND DAMAGE
06/12/03 ST. MARTIN POLICE DEPT REPORTED TREES
DOWN IN BREAUX BRIDGE.
0834 AM LAWTELL LA WIND DAMAGE
06/12/03 ST. LANDRY PUBLIC REPORTS TIN ROOF
BUILDING DESTROYED AND
FENCE KNOCKED DOWN.
0845 AM OPELOUSAS LA WIND DAMAGE
06/12/03 ST. LANDRY PUBLIC REPORTS OVERTURNED
MOTOR HOME.
0908 AM CARENCRO LA WIND DAMAGE
06/12/03 LAFAYETTE POWERLINES AND TREES DOWN.
POWER OUT IN CARENCRO.
0845 AM 1 N OPELOUSAS LA WIND DAMAGE
06/12/03 ST. LANDRY TREE ON HOUSE REPORTED BY
TV METEOROLOGIST
JTLocal storm report, Jun 12, 12:58 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1238 PM JASPER TX WIND DAMAGE
06/12/03 JASPER POWER OUTAGES AND TREE
DOWN ACROSS 1408 FARM ROAD.
FNLocal storm report, Jun 12, 1:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0133 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0118 PM TOLEDO BEND DAM TX 58 MPH WIND GUST
06/12/03 NEWTON 58 MPH WIND GUST REPORTED.
FNLocal storm report, Jun 12, 1:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0144 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 4 W ANACOCO LA WIND DAMAGE
06/12/03 VERNON SHERIFFS OFFICE REPORTS
TREES DOWN OVER HIGHWAY
392.
MJWThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:15 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 60 min |
| Jun 12, 8:46 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 59 min |
| Jun 12, 1:21 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 54 min |
| Jun 12, 2:20 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 25 min |
| Jun 12, 3:08 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.